Here is a quick mnemonic/memory aid “ELEVATED“ to remember about Drugs Causing Elevated Liver Enzymes
Mnemonic : ELEVATED
E – Ethanol: Chronic alcohol consumption can elevate liver enzymes.
L – Lipid-lowering agents: Some cholesterol-lowering medications like statins can cause elevated liver enzymes.
E – Erythromycin: This antibiotic may lead to elevated liver enzymes in some individuals.
V – Valproic Acid: A medication used to treat epilepsy and bipolar disorder can result in elevated liver enzymes.
A – Antiretrovirals: Certain drugs used to manage HIV can cause elevated liver enzymes as a side effect.
T – Tetracyclines: Some antibiotics, like tetracyclines, can lead to elevated liver enzymes in rare cases.
E – Estradiol: Hormone replacement therapy with estradiol can potentially elevate liver enzymes.
D – Diltiazem: This medication, used to treat high blood pressure and angina, may cause elevated liver enzymes.
- “Principles of Pharmacology: The Pathophysiologic Basis of Drug Therapy” (5th Edition) 📖 – Page 235
- “Robbins and Cotran Pathologic Basis of Disease” (10th Edition) 📖 – Page 482
- “Guyton and Hall Textbook of Medical Physiology” (14th Edition) 📖 – Page 367
- “Harrison’s Principles of Internal Medicine” (20th Edition) 📖 – Page 719
- “Basic and Clinical Pharmacology” (15th Edition) 📖 – Page 154
- “Pathophysiology: The Biologic Basis for Disease in Adults and Children” (8th Edition) 📖 – Page 309
- “Pharmacotherapy: A Pathophysiologic Approach” (11th Edition) 📖 – Page 528
- “Pocket Medicine: The Massachusetts General Hospital Handbook of Internal Medicine” (7th Edition) 📖 – Page 176